Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Northern Indiana

September 10, 2014Grant County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 10, 2014, 1:33 PM EDT for Grant County, Huntington County, Wabash County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2014, 1:33 PM EDT (17:33 UTC)
Expired
Sep 10, 2014, 2:03 PM EDT
In force
30 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS53 KIWX 101733
SVRIWX
INC053-069-169-101815-
/O.NEW.KIWX.SV.W.0103.140910T1733Z-140910T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 PM EDT WED SEP 10 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
  WESTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 215 PM EDT

* AT 131 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
  FONTAINE...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANDREWS...HANFIELD...SERVIA...LANDESS...LINCOLNVILLE...BANQUO...
  PLEASANT PLAIN...MOUNT ETNA AND LANCASTER.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 269 AND
276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4050 8583 4058 8587 4066 8586 4066 8591
      4069 8593 4096 8556 4067 8543 4067 8546
      4065 8545
TIME...MOT...LOC 1734Z 236DEG 48KT 4070 8576

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

PBM
2 follow-up statements
496 
WWUS53 KIWX 101747
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 PM EDT WED SEP 10 2014

INC053-069-169-101815-
/O.CON.KIWX.SV.W.0103.000000T0000Z-140910T1815Z/
WABASH IN-HUNTINGTON IN-GRANT IN-
147 PM EDT WED SEP 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRANT...WESTERN HUNTINGTON AND SOUTHERN WABASH COUNTIES UNTIL 215 PM
EDT...

AT 146 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF 
ANDREWS...AND MOVING NORTHEAST AT 55 MPH. RADAR CONTINUES TO 
INDICATE SOME WEAK ROTATION WITH THIS STORM. 

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GRANT...SOUTHERN WABASH AND WESTERN HUNTINGTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4050 8583 4058 8587 4066 8586 4066 8591
      4069 8593 4096 8556 4067 8543 4067 8546
      4065 8545
TIME...MOT...LOC 1747Z 236DEG 48KT 4079 8557

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

FISHER
907 
WWUS53 KIWX 101803
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT WED SEP 10 2014

INC053-069-169-101812-
/O.CAN.KIWX.SV.W.0103.000000T0000Z-140910T1815Z/
WABASH IN-HUNTINGTON IN-GRANT IN-
203 PM EDT WED SEP 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANT...WESTERN 
HUNTINGTON AND SOUTHERN WABASH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 4050 8583 4058 8587 4066 8586 4066 8591
      4069 8593 4096 8556 4067 8543 4067 8546
      4065 8545
TIME...MOT...LOC 1802Z 236DEG 48KT 4090 8535

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:18 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 10, 1:18 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 PM EDT WED SEP 10 2014

.SYNOPSIS...
ISSUED AT 117 PM EDT WED SEP 10 2014

A STRENGTHENING AREA OF LOW PRESSURE ACROSS THE PLAINS WILL TRACK
INTO THE WESTERN GREAT LAKES REGION TODAY. STRONG SOUTHERLY FLOW
WILL BRING INCREASED MOISTURE NORTHWARD TODAY. THIS INCREASED
MOISTURE WILL COMBINE WITH A SERIES OF UPPER LEVEL DISTURBANCES
AND COLD FRONTAL BOUNDARY TO PRODUCE SHOWERS AND THUNDERSTORMS
FROM THIS MORNING THROUGH THIS EVENING. A FEW OF THE STORMS COULD
BE SEVERE WITH LOCALLY HEAVY RAINFALL POSSIBLE.

&&

.UPDATE...
ISSUED AT 1252 PM EDT WED SEP 10 2014

STEADY RAIN AND EMBEDDED STORMS WERE MAKING A QUICK EXIT TO THE
EAST WITH SCATTERED TO NUMEROUS SHOWERS/ISOLATED THUNDERSTORMS IN
ITS WAKE. VISIBLE SATELLITE AND SFC OBS SHOWING SOME BREAKS IN THE
CLOUD COVER ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL ILLINOIS
AHEAD OF THE COLD FRONT. A BAND OF SHOWERS AND THUNDERSTORMS WAS
SLOWLY TRYING TO FILL IN FROM NORTHEAST OF QUINCY IL INTO NW PARTS
OF THE FORECAST AREA. SWOMCD 1707 WAS ISSUED EARLIER ABOUT A
POTENTIALLY INCREASED THREAT FOR DAMAGING WINDS AND ISOLATED
TORNADOES AS POCKETS OF HEATING OCCUR AHEAD OF THE APPROACHING
COLD FRONT. SPC MESOANALYSIS SHOWS INSTABILITY TRYING TO INCREASE
ACROSS ILLINOIS ON NOSE OF HIGH THETA E AIR. THE GREATEST
POTENTIAL FOR STORMS TO INCREASE IN INTENSITY WILL EXIST IN THIS
SAME AREA WITH ACTIVITY MOVING EAST AND NORTH INTO MAINLY THE
SOUTHEAST HALF OF THE FORECAST AREA. FORECAST REMAINS STATUS QUO
WITH CHANCES OF RAIN TAPERING TO LIKELY IN NW AREAS TO REMAINING
CATEGORICAL IN SE HALF WITH MORE SHOWERS AND STORMS TO COME. WILL
CONTINUE TO MONITOR THE SITUATION THROUGH THE AFTERNOON.

IN TERMS OF THE FLASH FLOOD WATCH...IN GENERAL MOST AREAS HAVE
SEEN ANYWHERE FROM ABOUT THREE QUARTERS OF AN INCH TO AROUND AN
INCH AND A HALF OF RAIN. ONLY A FEW REPORTS OF SOME WATER ON ROADS
HAVE COME IN...IN THE FORM OF PONDING. WILL NEED TO RE-ASSESS THE
WATCH FOR ESPECIALLY NW AREAS WITH AFTERNOON PACKAGE SINCE
GREATEST FOCUS OF ADDITIONAL RAINFALL MAY BE IN THE SE. ON THE FLIP
SIDE...HIGHER AMOUNTS HAVE BEEN IN THE NORTHWEST THUS FAR. ALL
HEADLINES REMAIN IN EFFECT FOR NOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM EDT WED SEP 10 2014

SEVERE WEATHER/FLOODING POTENTIAL WILL CONTINUE TO BE THE PRIMARY
SHORT TERM FORECAST CONCERNS.

SOME CLOUD TOP WARMING HAS BEEN NOTED PAST SEVERAL HOURS PER IR
SATELLITE IMAGERY ACROSS WEST CENTRAL ILLINOIS...BUT AN UPSWING IN
CONVECTIVE DEVELOPMENT HAS BEEN NOTED ACROSS NORTH CENTRAL MISSOURI
INTO SOUTHEAST IOWA OVER THE PAST HOUR OR TWO AS A STRONG 50-60 LLJ
ALLOWS FOR STRONG LOW LEVEL THETAE ADVECTION/ISENTROPIC LIFT. THIS
AXIS OF STRONGER LOW LEVEL FLOW WILL EVENTUALLY VEER AND IMPINGE ON
NORTHEAST ILLINOIS/NORTHERN INDIANA AFTER 12Z THIS MORNING. VERY
STRONG LOW LEVEL MOISTURE TRANSPORT WILL OVERSPREAD THE LOCAL AREA
IN THE 12Z-16Z TIMEFRAME WITH PWATS INCREASING INTO THE 2-2.25 INCH
RANGE. ELEVATED INSTABILITY WILL BE SOMEWHAT LIMITED EARLY THIS
MORNING DUE TO INITIAL DRY SUBCLOUD LAYER...WITH BEST CHANCE OF
THUNDER ACROSS SOUTHERN PORTIONS OF THE AREA. ISOLATED/SCATTERED
SHOWERS MAY TRY TO DEVELOP LATER THIS MORNING ACROSS LOCAL AREA IN
ADVANCE OF MAIN AREA OF PRECIPITATION IN ILLINOIS IN ASSOCIATION
WITH WARM ADVECTION WING TYPE FORCING.

AXIS OF SIGNIFICANT LOW LEVEL MOISTURE SHOULD BE MORE TRANSITORY
ACROSS FAR NORTHERN SECTIONS OF THE AREA AS DEEPENING SFC REFLECTION
TRACKS ACROSS THE WESTERN GREAT LAKES. SHORT TERM NAM/RUC PROGS
SUGGEST MOST PROLONGED LOW LEVEL MOISTURE TRANSPORT LINGERING ACROSS
SOUTHERN HALF OF SOUTHERN THIRD OF THE AREA LATER THIS AFTERNOON
INTO THIS EVENING IN PREFRONTAL TROUGH ENVIRONMENT. VERY EFFICIENT
WARM RAIN PROCESSES ANTICIPATED TODAY WITH WARM CLOUD DEPTHS
INCREASING IN EXCESS OF 13K FEET THIS AFTERNOON...AND PRESENCE OF
THICKNESS DIFFLUENCE SIGNATURE IN SHORT TERM MODEL PROGS. HEAVIEST
RAIN MAY TEND TO MIGRATE EAST OF THE AREA TOWARD EVENING AS AXIS OF
STRONGEST LOW LEVEL THETAE ADVECTION DEPARTS...BUT WEAKENING MBE
VECTORS LATE AFTERNOON/EARLY EVENING SUGGEST POTENTIAL OF SOME
UPWIND DEVELOPMENT ACROSS LOCAL AREA WITH PERSISTENCE OF STRONG
SOUTHWESTERLY LLJ. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
FOR NORTHERN INDIANA/NORTHWEST OHIO COUNTIES...WITH THE POSSIBILITY
OF SOME EXCESSIVE RAINFALL RATES GIVEN ABOVE FACTORS.

OTHER CONCERN TODAY WILL FOCUS ON POTENTIAL OF SEVERE WEATHER. A LOW
CONFIDENCE FORECAST CONTINUES SEVERE WEATHER WISE...WITH POTENTIAL
LIMITING FACTORS STILL APPEARING TO BE WEAKENING MID LEVEL LAPSE
RATES LATER THIS MORNING AND INSTABILITY MAGNITUDE. BELT OF STRONGER
MID/UPPER LEVEL WESTERLIES ACROSS THE MID MISSISSIPPI VALLEY WILL
OVERSPREAD THE REGION THIS MORNING...SETTING UP A FAVORABLE SHEAR
ENVIRONMENT. SMALLER SCALE CONVECTIVE VORTICES WILL LIKELY
EVENTUALLY EMANATE FROM AFOREMENTIONED ONGOING MID MS VALLEY
CONVECTION THAT WILL NEED TO BE WATCHED THIS AFTERNOON...WITH A
LARGER SCALE SYNOPTIC WAVE EXPECTED TO LIFT E/NE INTO THE WESTERN
GREAT LAKES REGION THIS EVENING FROM THE PLAINS. SBCAPES ON THE
ORDER OF 1000-2000 J/KG (GREATEST ACROSS SOUTHWEST) ARE EXPECTED
THIS AFTERNOON...WITH THE HIGHER END INSTABILITY IN THIS RANGE
ANTICIPATED IF SOME INSOLATION CAN BE REALIZED. CONFIDENCE IS LOW IN
THIS SCENARIO HOWEVER. EVEN IF MORE VIGOROUS CONVECTION DOES NOT
TAKE SHAPE TODAY...STRENGTHENING BACKGROUND WIND FIELDS AND
UNIDIRECTIONAL NATURE OF FLOW WILL CAUSE SOME CONCERN FOR DAMAGING
WIND GUSTS. WHILE DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY
SEVERE WEATHER CONCERN...HIGH SHEAR/LOW LCL ENVIRONMENT COULD YIELD
SOME LOW END TORNADO THREAT MAINLY ACROSS SOUTHERN PORTIONS OF THE
AREA WHERE SLIGHTLY GREATER SFC BASED INSTABILITY IS POSSIBLE...BUT
AGAIN THIS WOULD BE HIGHLY CONDITIONAL.

RISK OF LOCALLY HEAVY RAINFALL/DAMAGING WIND GUSTS SHOULD BECOME
FOCUSED ACROSS SOUTHEAST HALF OF THE AREA EARLY THIS EVENING AS
PREFRONTAL TROUGH SHIFTS EASTWARD. ADDITIONAL CONVECTION MAY TRY TO
DEVELOP ALONG ACTUAL COLD FRONTAL BOUNDARY ALSO...ESPECIALLY GIVEN
INCREASING LARGE SCALE SYNOPTIC SUPPORT...BUT WOULD EXPECT THIS TO
BE MORE SCATTERED IN NATURE. CONDITIONS SHOULD DRY OUT OVERNIGHT AS
FRONTAL BOUNDARY SHIFTS EAST OF THE AREA.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 441 AM EDT WED SEP 10 2014

QUIET CONDITIONS RETURN ON THURSDAY WITH LITTLE IMPACTFUL WEATHER TO
DISCUSS THROUGH THE BULK OF THE LONG TERM PERIOD. SOME CONCERN FOR
LAKE ENHANCED PRECIP IN OUR NORTHWEST ZONES TOMORROW BUT BOTH GFS
AND NAM BUFR SOUNDINGS SHOW A STOUT INVERSION BASED AROUND 3500 FT
WITH VERY DRY AIR ABOVE IT. SUPPOSE SOME ISOLATED DRIZZLE NEAR THE
LAKE MICHIGAN SHORELINE IS NOT TOTALLY OUT OF THE QUESTION BUT
MEASURABLE PRECIP IS NOT EXPECTED GIVEN VERY SHALLOW CLOUD DEPTHS.
MOST LIKELY SCENARIO IS JUST AN EXPANSIVE STRATOCU DECK THAT WILL
KEEP HIGHS IN OUR NORTHWEST IN THE LOW 60S AT BEST. WARMER TEMPS
EXPECTED IN THE SOUTHEAST WHERE CAA WILL BE SOMEWHAT DELAYED AND
COULD SEE A FEW PEAKS OF SUN DURING THE AFTERNOON. UPPER 60S LIKELY
THERE.

SIMILAR CONDITIONS EXPECTED ON FRIDAY. HIGH TEMPS MAY BE A FEW
DEGREES COOLER AS THERMAL TROUGH FINALLY PUSHES ALL THE WAY INTO THE
SOUTHERN GREAT LAKES. SOMEWHAT BETTER CHANCES OF RAIN POSSIBLE
FRIDAY NIGHT AS SHARP VORT MAX CURRENTLY DIGGING INTO THE NORTHERN
ROCKIES SWINGS THROUGH THE REGION. MOISTURE WILL BE LIMITED AND BEST
CVA JUST MISSES US TO THE NORTH BUT THIS WAVE IS FAIRLY IMPRESSIVE
ON WATER VAPOR IMAGERY AND PV FIELDS. LATEST GFS HAS THE 1.5 PVU
SURFACE EXTENDING THROUGH ROUGHLY 700MB. THIS SHOULD BE ENOUGH TO
SQUEEZE OUT A FEW SHOWERS...ESPECIALLY IN OUR NORTHERN COUNTIES.
SOME CONCERN THIS ACTIVITY COULD BLEED INTO THE SATURDAY MORNING
PERIOD BUT WILL KEEP SATURDAY DRY FOR NOW AS TROUGH AXIS SHOULD BE
EXITING THE CWA AT 12Z. REINFORCING SHOT OF COOL AIR WILL ARRIVE
BEHIND THIS WAVE...KEEPING TEMPS BELOW NORMAL THROUGH MONDAY.
ANOTHER SHORTWAVE THEN EXPECTED TO SWING THROUGH THE AREA AS
PERTURBED NORTHWEST FLOW ALOFT CONTINUES INTO THE FORESEEABLE
FUTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1252 PM EDT WED SEP 10 2014

IFR CONDITIONS WILL PERSIST AT KSBN FOR A BIT LONGER BUT SHOULD
IMPROVE TO MVFR AS WARM FRONT SURGES THROUGH THE AREA. KFWA HAS
REMAINED GENERALLY MVFR WITH A FEW IFR EXCURSIONS. WITH INCREASED
MIXING IN THE WARM SECTOR EXPECTING CIGS AND VSBYS TO IMPROVE
SOMEWHAT BUT STILL REMAIN IN THE MVFR RANGE. BETTER CHANCES FOR
SHOWERS AND STORMS APPEAR TO BE AT KFWA INTO THE EVENING HOURS
BEFORE THE COLD FRONT SWEEPS THROUGH. EXACT COVERAGE AND TIMING
STILL NOT PINNED DOWN SO WILL KEEP GENERALIZED SHOWER/VCTS MENTION
UNTIL DEVELOPMENT BECOMES CLEARER.

STRATUS EXPECTED IN THE WAKE OF THE FRONT LATER TONIGHT PERSISTING
INTO MUCH OF THURSDAY MORNING WITH MVFR...POSSIBLE UPPER END IFR
CONDITIONS. WILL KEEP WITH PREVIOUS TAFS FOR THE TIME BEING FOR
THIS PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ006>009-017-
     018-022>027-032>034.

     FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>005-012>016-020.

MI...BEACH HAZARDS STATEMENT UNTIL 11 PM EDT THIS EVENING FOR MIZ077.

OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ001-002-004-
     005-015-016-024-025.

LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

UPDATE...FISHER
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 10, 5:27 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 AM EDT WED SEP 10 2014

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-110930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
527 AM EDT WED SEP 10 2014 /427 AM CDT WED SEP 10 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. A FEW OF THE THUNDERSTORMS MAY BE
SEVERE THIS AFTERNOON INTO EARLY THIS EVENING. IF SEVERE WEATHER
DOES OCCUR...THE PRIMARY SEVERE WEATHER THREAT WOULD BE DAMAGING
WINDS...BUT A FEW ISOLATED TORNADOES MAY BE POSSIBLE. HEAVY RAINFALL
AND LOCALIZED FLOODING ARE ALSO A POSSIBILITY FROM THIS AFTERNOON
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077-110930-
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
527 AM EDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. A FEW OF THE THUNDERSTORMS MAY BE
SEVERE THIS AFTERNOON INTO EARLY THIS EVENING. IF SEVERE WEATHER
DOES OCCUR...THE PRIMARY SEVERE WEATHER THREAT WOULD BE DAMAGING
WINDS...BUT A FEW ISOLATED TORNADOES MAY BE POSSIBLE. HEAVY RAINFALL
AND LOCALIZED FLOODING ARE ALSO A POSSIBILITY FROM THIS AFTERNOON
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
527 AM EDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS MAY BE STRONG TO
SEVERE THIS AFTERNOON INTO EARLY THIS EVENING WITH WIND GUSTS IN
EXCESS OF 40 KNOTS AS THE MAIN THREAT.

SOUTHWEST GALES ARE EXPECTED FROM LATE THIS MORNING THROUGH EARLY
THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE THEN
EXPECTED TO CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Sep 10, 11:28 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 AM EDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     HEAVY RAIN       AKRON                   41.04N  86.03W
09/10/2014  M1.16 INCH       FULTON             IN   TRAINED SPOTTER

            SINCE 7 AM TODAY. LIGHTLY RAINING NOW.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:03 AM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Sep 10, 5:03 AM EDTBeach Hazards StatementIWX4 days
Sep 10, 2:01 PM EDTSpecial Weather StatementIWXHuntington59 min
Sep 10, 4:41 PM EDTSpecial Weather StatementIWXJay34 min
Sep 10, 5:08 PM EDTSpecial Weather StatementIWXMarshall22 min
Sep 10, 5:45 PM EDTSpecial Weather StatementIWXMiami, Wabash45 min
Sep 10, 6:39 PM EDTSpecial Weather StatementIWXHuntington, Wabash36 min
Sep 10, 6:48 PM EDTSevere Thunderstorm WarningIWXHuntington27 min
Sep 10, 7:13 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Huntington, Wells3 hr
Sep 10, 7:41 PM EDTAreal Flood AdvisoryIWXAdams, Blackford, Jay, Wells3 hr
Sep 10, 7:48 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay42 min
Sep 10, 7:50 PM EDTAreal Flood AdvisoryIWXAdams, Allen3 hr
Sep 10, 7:58 PM EDTSmall Craft AdvisoryIWX3 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.